Alert archive / Iowa / Flash Flood Warnings in 2007

Flash Flood Warning 92, NWS Des Moines, IA

August 24, 2007Appanoose County, Wayne County, Iowa

NWS Des Moines, IA issued this flash flood warning at Aug 24, 2007, 4:27 AM CDT for Appanoose County, Wayne County, Iowa. It was in force for 6 hr. 5 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Aug 24, 2007, 4:27 AM CDT (09:27 UTC)
Expired
Aug 24, 2007, 10:30 AM CDT
In force
6 hr
Issued by
NWS Des Moines, IA
Area
Whole counties

Counties Appanoose County, IA, Wayne County, IA

The radar

The Des Moines radar (KDMX), 122 km from the middle of the area, began a volume at 09:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 24, 4:55 AM CDTFLASH FLOOD2 Sw Mystic, IAWATER RESCUES ONGOING SOUTHWEST OF MYSTIC. ALSO NUMEROUS COUNTY ROADS UNDER WATER THROUGHOUT THE COUNTY.
Aug 24, 6:00 AM CDTFLASH FLOODCorydon, IATWO PEOPLE RESCUED FROM VEHICLES AT TWO LOCATIONS SOUTHEAST OF CORYDON. 7 TO 10 INCH RAINFALL AMOUNTS. TRAVEL ON GRAVEL ROADS NOT ADVISED.
Aug 24, 6:23 AM CDTFLASH FLOODCorydon, IAGRAVEL ROADS WASHED OUT ACROSS WAYNE COUNTY. NUMEROUS BRIDGES ARE UNDER WATER. EMERGENCY MANAGEMENT IS ASKING THAT THE PUBLIC NOT TRAVEL ON HARD TOP OR GRAVEL ROADS. ONLY EMERGENCY VEHICLES SHOULD BE ON ROADWAYS.
Aug 24, 6:53 AM CDTHEAVY RAIN 01 W Seymour, IA6.5 INCHES STORM TOTAL RAINFALL AND STILL RAINING. WATER OVER ROADS AND ROADS WASHED OUT.
Aug 24, 7:30 AM CDTHEAVY RAIN 12.34Rathbun, IAMOST OF RAIN FELL IN THE PAST 12 HOURS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 9.5 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2007-08-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 443 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2007-08-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 160 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
443 J/kg
Mixed-layer CIN
-149 J/kg
Mixed-layer LCL
1230 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
160 m²/s²
0-3 km storm-relative helicity
193 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KDMX 240929
FFWDMX
IAC007-185-241530-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
427 AM CDT FRI AUG 24 2007

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN APPANOOSE COUNTY IN SOUTH CENTRAL IOWA...
  WAYNE COUNTY IN SOUTH CENTRAL IOWA...

* UNTIL 1030 AM CDT.

* AT 400 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED CONTINUED 
  FLASH FLOODING FROM RECENT HEAVY RAIN.

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE 
WARNED AREA THROUGH MID MORNING...AND COULD LEAD TO ADDITIONAL FLASH 
FLOODING GIVEN THE SATURATED GROUND. RAINFALL AMOUNTS OF 3 TO 5 
INCHES WERE COMMON OVERNIGHT...WITH ISOLATED TOTALS OVER 7 INCHES.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 4090 9357 4090 9264 4076 9264 4072 9310
      4058 9310 4057 9357
TIME...MOT...LOC 0927Z 180DEG 0KT 4093 9319

$$

KINNEY
3 follow-up statements
000 
WGUS73 KDMX 241039
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
534 AM CDT FRI AUG 24 2007

IAC007-185-241530-
APPANOOSE IA-WAYNE IA-
534 AM CDT FRI AUG 24 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 AM CDT FOR
WAYNE AND NORTHWESTERN APPANOOSE COUNTIES...

AT 530 AM CDT...FLASH FLOODING CONTINUED OVER THE WARNED AREA. WATER 
RESCUES WERE ONGOING SOUTHWEST OF MYSTIC IN APPANOOSE COUNTY. SOME 
COUNTY ROADS WERE ALSO UNDER WATER OVERNIGHT IN WAYNE COUNTY.

MAINY LOCATIONS HAVE ALREADY RECEIVED 3 TO 5 INCHES OF RAIN 
OVERNIGHT...WITH LOCAL AMOUNTS MORE THAN 7 INCHES LIKELY. ADDITIONAL 
RAINFALL AMOUNTS AROUND ONE INCH ARE POSSIBLE IN THE WARNED AREA. 

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 4090 9357 4090 9264 4076 9264 4072 9310
      4058 9310 4057 9357
TIME...MOT...LOC 1034Z 180DEG 0KT 4093 9319

$$

KINNEY
000 
WGUS73 KDMX 241142
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
641 AM CDT FRI AUG 24 2007

IAC007-185-241530-
APPANOOSE IA-WAYNE IA-
641 AM CDT FRI AUG 24 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 AM CDT FOR
WAYNE AND NORTHWESTERN APPANOOSE COUNTIES...

AT 630 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED CONTINUED 
FLASH FLOODING OVER THE WARNED AREA.

WAYNE COUNTY EMERGENCY MANAGEMENT IS ADVISING NO TRAVEL ON ANY 
HARD TOP OR GRAVEL ROADS THROUGHOUT THE COUNTY...EXCEPT FOR 
EMERGENCY VEHICLES. AN ESTIMATED 7 TO 10 INCHES OF RAIN HAS FALLEN 
ACROSS WAYNE COUNTY...WHICH HAS WASHED OUT VIRTUALLY ALL GRAVEL 
ROADS THROUGHOUT THE COUNTY. NUMEROUS BRIDGES ARE UNDER WATER...AND 
TWO PEOPLE WERE RESCUED FROM THEIR VEHICLES OVERNIGHT. THIS IS A 
VERY DANGEROUS AND POTENTIALLY LIFE THREATENING SITUATION.

IN APPANOOSE COUNTY...SIGNIFICANT FLOODING CONTINUES IN AND AROUND 
MYSTIC.

ADDITIONAL RAINFALL AMOUNTS AROUND AN INCH ARE POSSIBLE IN THE 
WARNED AREA...AND COULD PROLONG THE FLASH FLOOD THREAT THIS MORNING.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 4090 9357 4090 9264 4076 9264 4072 9310
      4058 9310 4057 9357
TIME...MOT...LOC 1134Z 180DEG 0KT 4093 9319

$$
KINNEY
000 
WGUS73 KDMX 241258
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
757 AM CDT FRI AUG 24 2007

IAC007-185-241530-
APPANOOSE IA-WAYNE IA-
757 AM CDT FRI AUG 24 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 AM CDT FOR
WAYNE AND NORTHWESTERN APPANOOSE COUNTIES...

LOCAL LAW ENFORCEMENT OFFICIALS REPORTED CONTINUED FLASH FLOODING 
OVER THE WARNED AREA.

WAYNE COUNTY EMERGENCY MANAGEMENT IS ADVISING NO TRAVEL ON ANY 
HARD TOP OR GRAVEL ROADS THROUGHOUT THE COUNTY...EXCEPT FOR 
EMERGENCY VEHICLES. AN ESTIMATED 7 TO 10 INCHES OF RAIN HAS FALLEN 
ACROSS WAYNE COUNTY...WHICH HAS WASHED OUT VIRTUALLY ALL GRAVEL 
ROADS THROUGHOUT THE COUNTY. AN OFFICIAL RAINFALL TOTAL AT RATHBUN 
RESERVOIR WAS 12.34 INCHES.  NUMEROUS BRIDGES ARE UNDER WATER...AND 
TWO PEOPLE WERE RESCUED FROM THEIR VEHICLES OVERNIGHT. THIS IS A 
VERY DANGEROUS AND POTENTIALLY LIFE THREATENING SITUATION.

IN APPANOOSE COUNTY...SIGNIFICANT FLOODING CONTINUES IN AND AROUND 
MYSTIC.

ADDITIONAL RAINFALL AMOUNTS AROUND AN INCH ARE POSSIBLE IN THE 
WARNED AREA...AND COULD PROLONG THE FLASH FLOOD THREAT THIS MORNING.


AT 755 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED A
THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED AREA.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 4090 9357 4090 9264 4076 9264 4072 9310
      4058 9310 4057 9357
TIME...MOT...LOC 1257Z 180DEG 0KT 4093 9319

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Aug 24, 2:50 AM CDT, 1 hour 37 minutes earlier.

Area forecast discussion, Aug 24, 2:50 AM CDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
250 AM CDT FRI AUG 24 2007

.DISCUSSION...
MAIN FORECAST FOCUS CONTINUES TO BE SERIOUS FLASH FLOODING SITUATION
DEVELOPING ACROSS SOUTHERN IOWA EARLY THIS MORNING. MANY LOCATIONS
HAVE ALREADY RECEIVED 3 TO 5 INCHES WITH LOCAL HEAVIER POCKETS UP TO
7 INCHES. MUCH OF THE SOUTHERN TWO TIERS OF COUNTIES REMAIN UNDER
FLASH FLOOD WARNINGS...AS WELL AS A SMALL PORTION OF MAHASKA COUNTY.
NUMEROUS HIGHWAYS...AND COUNTY HARD TOP AND GRAVEL ROADS ARE UNDER
WATER AND A FEW HOMES HAVE BEEN EVACUATED IN APPANOOSE COUNTY.
TRAVEL IS NOT ADVISED WHERE FLOODING IS ONGOING. A 30KT 850 JET AND
STRONG MOISTURE TRANSPORT CONTINUE TO BE FOCUSED INTO SOUTHERN IOWA
THROUGH AT LEAST MID MORNING AND THE 88D MOSAIC INDICATED MORE HEAVY
RAIN UPSTREAM OVER NE KANSAS...FAR SE NEBRASKA...AND NW MISSOURI.
SOME LOCATIONS IN SOUTHERN IOWA COULD RECEIVE SEVERAL MORE INCHES OF
RAIN AND FLASH FLOODING WILL LIKELY BECOME EVEN MORE SERIOUS AND
WIDESPREAD AT LEAST THROUGH DAY BREAK. THE FLASH FLOOD WATCH WILL
CONTINUE AS IS THROUGH 18Z. BY THEN...THE HEAVIEST RAIN MAY SHIFT
JUST SOUTH OF THE STATE PER THE LATEST NAM...BUT THE GFS IS STILL
PROGGING SUBSTANTIAL QPF INTO THE AFTERNOON AND EVENING HOURS. DAY
SHIFT CAN RE-EVALUATE WHETHER AN EXTENSION OF THE FLASH FLOOD WATCH
WILL BE WARRANTED. HAVE KEPT POPS MAINLY SOUTHEAST THIS
EVENING...AND WILL KEEP SATURDAY AND SUNDAY DRY FOR NOW AND IGNORE
THE WEAK SFC TROUGH THAT THE NAM MEANDERS THROUGH THE AREA.

NO CHANGES TO THE MONDAY-THURSDAY PERIOD. THE NEXT BEST CHANCE OF
RAIN LOOKS TO BE TUESDAY AND WEDNESDAY WITH THE ARRIVAL OF THE NEXT
FRONT.

&&

.AVIATION...24/06Z
WEAK FRONT IN STATE WITH UNSTABLE AIR PRODUCING SCATTERED
THUNDERSTORMS WITH IFR VSBY AND CEILINGS.  OUTSIDE THUNDERSTORMS
MVFR TO IFR CIGS WITH FOG DEVELOPING AFTER MIDNIGHT AND CONTINUE
INTO THE MORNING.  SCATTERED SHOWERS AND THUNDERSTORMS MAINLY SOUTH
ON FRIDAY.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH THROUGH 1 PM
FRIDAY SOUTH OF AN ATLANTIC-DES MOINES-TAMA LINE.

&&

PUBLIC...KINNEY
AVIATION...FORSTER/8/5/0
Hazardous weather outlook, Aug 24, 3:41 AM CDT, 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
341 AM CDT FRI AUG 24 2007

IAZ049-050-059>062-070>075-081>086-092>097-251100-
MARSHALL-TAMA-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON-
WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-
TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
341 AM CDT FRI AUG 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN IOWA...SOUTH OF A LINE FROM ATLANTIC...TO DES MOINES...TO TAMA.

.DAY ONE...TODAY AND TONIGHT

WIDESPREAD THUNDERSTORMS ARE EXPECTED ACROSS PORTIONS OF CENTRAL
IOWA...AND ESPECIALLY SOUTHERN IOWA...THROUGH AT LEAST MID MORNING. THE
THREAT FOR SEVERE STORMS IS LOW. HOWEVER...ADDITIONAL HEAVY RAIN
IS EXPECTED...WITH LOCAL AMOUNTS OF 1 TO 3 INCHES POSSIBLE THROUGH
MIDDAY. ADDITIONAL FLASH FLOODING IS LIKELY THROUGH AT LEAST MID
MORNING. THUNDERSTORMS ARE EXPECTED TO BECOME MORE SCATTERED IN
NATURE THIS AFTERNOON AND EVENING...WITH A LOWER THREAT OF HEAVY RAIN.

A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREA THROUGH
EARLY FRIDAY AFTERNOON. PLEASE REFER TO THE NATIONAL WEATHER
SERVICE WEBSITE AT WEATHER.GOV/DESMOINES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

CHANCES FOR THUNDERSTORMS RETURN TO THE FORECAST TUESDAY AND WEDNESDAY.
CHANCES FOR SEVERE WEATHER ARE STILL TO BE DETERMINED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT...BUT REPORTS OF
HEAVY RAIN AND FLOODING ARE ENCOURAGED.

IAZ004>007-015>017-023>028-033>039-044>048-057-058-251100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-AUDUBON-GUTHRIE-
341 AM CDT FRI AUG 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
NORTHERN IOWA...NORTH OF A LINE FROM ATLANTIC...TO DES MOINES...TO
TAMA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED NON SEVERE THUNDERSTORMS ARE POSSIBLE TODAY AND
TONIGHT...ESPECIALLY ACROSS AREAS FROM WATERLOO...TO AMES AND
AUDUBON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

CHANCES FOR THUNDERSTORMS RETURN TO THE FORECAST TUESDAY AND WEDNESDAY.
CHANCES FOR SEVERE WEATHER ARE STILL TO BE DETERMINED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

KINNEY

In the hours before

Local storm report, Aug 23, 11:38 PM CDT, 4 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1138 PM CDT THU AUG 23 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1134 PM     FLASH FLOOD      2 S MORAVIA             40.86N 92.82W
08/23/2007                   APPANOOSE          IA   LAW ENFORCEMENT

            OLD HIGHWAY 5 JUST OF MORAVIA UNDER FOUR FEET OF WATER.

1136 PM     FLASH FLOOD      MYSTIC                  40.78N 92.94W
08/23/2007                   APPANOOSE          IA   LAW ENFORCEMENT

            HOMES BEING THREATENED BY FLASH FLOODING.

&&

RVACHALE
Local storm report, Aug 24, 12:10 AM CDT, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1210 AM CDT FRI AUG 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1209 AM     FLASH FLOOD      1 S ELDON               40.90N 92.22W
08/24/2007                   WAPELLO            IA   FIRE DEPT/RESCUE

            SEVERAL SMALL STREAMS IN FLOOD AND WATER OVER COUNTY
            ROADS IN THAT AREA.

&&

RVACHALE
Local storm report, Aug 24, 12:12 AM CDT, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1212 AM CDT FRI AUG 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     FLASH FLOOD      CRESTON                 41.06N 94.36W
08/23/2007                   UNION              IA   EMERGENCY MNGR

            WATER OVER SEVERAL COUNTY ROADS. WATER HAS RECEDED BUT
            MOST CREEKS REMAIN OUT OF THEIR BANKS. TIME ESTIMATED.

&&

RK
Local storm report, Aug 24, 1:07 AM CDT, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
107 AM CDT FRI AUG 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 AM     FLASH FLOOD      THAYER                  41.03N 94.05W
08/24/2007                   UNION              IA   EMERGENCY MNGR

            THROUGHOUT EAST AND SOUTHEAST PORTIONS OF UNION COUNTY
            FLOODING IS WIDESPREAD. THOMPSON RIVER AND TRIBUTARIES
            WELL OUT OF BANKS. SEVERAL GRAVEL ROADS UNDER WATER WITH
            TREES ON ROADS CARRIED BY FLOOD WATERS.

&&

KJ
Local storm report, Aug 24, 2:21 AM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
221 AM CDT FRI AUG 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 AM     FLASH FLOOD      CENTERVILLE             40.73N 92.87W
08/24/2007                   APPANOOSE          IA   LAW ENFORCEMENT

            SEVERAL HOMES EVACUATED DUE TO HIGH WATER IN CENTERVILLE
            AND MYSTIC. WATER FLOWING OVER COUNTY ROAD T14 NORTH OF
            MYSTIC. HIGHWAY 2 JUST EAST OF THE CHARITON RIVER DOWN TO
            ONE LANE AND THE SECOND LANE IS NEARLY UNDER WATER.

&&

RK
Local storm report, Aug 24, 2:34 AM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
234 AM CDT FRI AUG 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 AM     FLASH FLOOD      BLOOMFIELD              40.75N 92.42W
08/24/2007                   DAVIS              IA   LAW ENFORCEMENT

            CITY STREETS ARE FLOODED UP TO 1 FOOT DEEP AND
            BARRICADED. STORAGE SHED FLOATED OFF FOUNDATION. ONE
            BACKYARD FLOODED TO TOP OF FENCE. THIS WATER IS PONDED
            DUE TO POOR DRAINAGE.

&&

KJ

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 23, 7:11 PM CDTSevere Thunderstorm WarningDMXWapello23 min
Aug 23, 7:41 PM CDTFlash Flood WarningDMXMahaska, Marion6 hr
Aug 23, 7:49 PM CDTFlash Flood WarningDMXRinggold, Union6 hr
Aug 23, 7:53 PM CDTSevere Thunderstorm WarningDMXClarke52 min
Aug 23, 8:26 PM CDTSevere Thunderstorm WarningDMXLucas, Wayne49 min
Aug 23, 8:35 PM CDTSevere Thunderstorm WarningDMXDecatur40 min
Aug 23, 8:48 PM CDTTornado WarningDMXDecatur27 min
Aug 23, 8:59 PM CDTSevere Thunderstorm WarningDMXClarke46 min
Aug 23, 9:02 PM CDTTornado WarningDMXDecatur28 min
Aug 23, 9:21 PM CDTFlash Flood WarningDMXClarke, Decatur6 hr
Aug 23, 9:37 PM CDTFlash Flood WarningDMXDavis, Wapello6 hr
Aug 23, 9:40 PM CDTSevere Thunderstorm WarningDMXWayne50 min
Aug 23, 10:29 PM CDTFlash Flood WarningDMXAppanoose, Lucas, Monroe, Wayne6 hr
Aug 23, 11:51 PM CDTRiver Flood WarningDMXAppanoose, Wayne40 hr
Aug 23, 11:51 PM CDTRiver Flood WarningDMXLucas4 days
Aug 23, 11:51 PM CDTRiver Flood WarningDMXAppanoose61 hr
Aug 23, 11:51 PM CDTRiver Flood WarningDMXDecatur28 hr
Aug 24, 12:25 AM CDTFlash Flood WarningDMXMahaska6 hr
Aug 24, 1:42 AM CDTFlash Flood WarningDMXRinggold, Union6 hr
Aug 24, 2:38 AM CDTFlash Flood WarningDMXAppanoose, Davis6 hr
Aug 24, 3:00 AM CDTRiver Flood WarningDMXTaylor5 hr
Aug 24, 3:10 AM CDTFlash Flood WarningDMXClarke, Decatur6 hr
Aug 24, 3:22 AM CDTFlash Flood WarningDMXDavis, Wapello6 hr
Aug 24, 9:56 AM CDTRiver Flood WarningDMXMarshall11 hr
Aug 24, 10:50 AM CDTRiver Flood WarningDMXDallas3 days
Aug 24, 11:18 AM CDTRiver Flood WarningDMXMarion47 hr

Nearby

Flash Flood Warnings in Iowa, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.